1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Type 2 Do you have HBP as well?

Discussion in 'Ask A Question' started by ExD, Jul 21, 2016.

  1. ExD

    ExD Type 2 · Well-Known Member

    Messages:
    208
    Likes Received:
    130
    Trophy Points:
    63
    I have high blood pressure and have had for years. After trying many many different combinations I now take losartan and bisoprodol which do not seem to have any effect, except to leave me with a persistent (years) dry irritating cough which wakens me several times a night.
    I would like to ditch these drugs and see if the side effects disappear - but my GPs warnings put fear of God into me so I haven't dared ...... so far.
    I love salt.
    I crave salt.
    I can tip a heap on a plate and dip my finger in it and just eat it (when no-one's looking).
    So number 1 plan - start by cutting added salt! Not easy for me. Are there any foods which taste like salt but aren't actually salt? Do you control your BP by diet - if so how? And how does it fit in with low carb eating?
    I am 77, 5ft tall and weigh 8.5 stone. BP is around 150/80.
    (I am woken up by coughing fits about 4 - 6 times every night, and thats what I think is the problem here).
     
  2. plantagenet

    plantagenet Type 2 · Well-Known Member

    Messages:
    318
    Likes Received:
    1,549
    Trophy Points:
    158
    I was also told that I have high blood pressure in March this year and prescribed 5mg Amlodipine. Whilst there is a significant lowering trend wise of my systolic rate, diastolic has remained largely unaffected and I still have peaks on the systolic but I'm not convinced that the medication is the cause.

    I haven't had the cough but have had a number of other contraindications that are leading me to a similar conclusion, and from today I will be even stricter with my diet and stop the meds for a week to see if the BP creeps up again.

    As far as salt is concerned there may be a medical reason why you crave so much. Have you informed your GP? There is a product called Losalt - http://www.losalt.com/uk/ which may be worth looking into.
     
  3. Brunneria

    Brunneria Other · Guru

    Messages:
    21,805
    Likes Received:
    35,056
    Trophy Points:
    298
    I just discovered that coffee drives me from normal to hypertensive. And we are talking about a single cup of decaff, a day.
    Doesn't seem fair, does it?

    Anyway, that is unlikely to be the cause of your high BP, but it goes to show that my doc just throwing prescriptions at me, with no investigation or effort to find the cause, was wasting his time, the NHS' money, and creating yet another over-medication situation. Wonder how many other ppl have similar issues.

    Doctors seem to have forgotten that high BP is a symptom, not a disease. Track down the cause of the symptom, deal with it, and the symptom disappears.
     
    • Agree Agree x 1
    #3 Brunneria, Jul 21, 2016 at 2:43 PM
    Last edited by a moderator: Jul 21, 2016
  4. alison.81

    alison.81 Type 2 · Well-Known Member

    Messages:
    49
    Likes Received:
    111
    Trophy Points:
    73
    I have been on blood pressure meds Amlodipine and Ramipril since 2012. My GP is trying to get a 3rd tablet for me and my body just rejects them I get bad side effects from them. First of all Indapamide made me dash to the loo all the time and with my job I can't afford to keep needing the loo so he took me off them then another one made me wake up in the night and vomit all over and I have a phobia vomiting.

    When I told him about my new lifestyle. He said in 3 month's time we will check you again and it may be that your new lifestyle might help lower your blood pressure so fingers crossed. I have already lost 5 lbs
     
  5. ExD

    ExD Type 2 · Well-Known Member

    Messages:
    208
    Likes Received:
    130
    Trophy Points:
    63
    When you say new lifestyle, I take it you mean low-carbing? I've been doing that for years with no noticible effect on my BP. Also, I haven't lost any weight although I'm only about 10lbs over the top for my height.
    I'm now trying a no drugs approach and will keep posting re any changes.
     
  6. alison.81

    alison.81 Type 2 · Well-Known Member

    Messages:
    49
    Likes Received:
    111
    Trophy Points:
    73
    No I have just cut out crisps and chocolate. I don't do low carbs. I am a very fussy eater and so far doing my own diet I have lost 5 pounds

    Sent from my Lenovo YT3-850F using Diabetes.co.uk Forum mobile app
     
  7. Pinkorchid

    Pinkorchid Type 2 · Well-Known Member

    Messages:
    2,927
    Likes Received:
    1,958
    Trophy Points:
    198
    I was found to have high BP over 10 years ago and for the first three months I was taking 10mg of Amlodipine and 5 mg Lisinoprol but my feet and ankles were swelling which the doctor said was caused by the Amlodipine..pretty common side effect..so she cut that to 5mg and she upped the Lisinopril to 15mg and the swelling stopped and that is the dosage I still take. I have a BP check twice a year and it is always good
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook